Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 431, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 14, 2009, 3:37 AM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2009, 3:37 AM CDT (08:37 UTC)
- Expired
- Jul 14, 2009, 4:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 173 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:56 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 13, 10:56 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1056 PM CDT MON JUL 13 2009
.UPDATE...TSRA COMPLEX OVER AR TAKING A BIT MORE TIME TO GET
ORGANIZED BUT STILL EXPECTED TO DIVE SEWD OVERNIGHT. LOCAL WRF SUITE
OF MODELS ARE DEPICTING THIS ACTIVITY WITH SEVERAL MEMBERS BRINGING
THE COMPLEX THRU THE DELTA AROUND OR JUST AFTER MIDNIGHT AND INTO W
CENTRAL MS 2-5AM BEFORE IT WEAKENS OVER CENTRAL EARLY TUESDAY. 00Z
RUC SUPPORTS A LITTLE SLOWER EVOLUTION AND THESE RUNS ARE ACTUALLY
GETTING MORE IN LINE WITH GFS HANDLING. HAVE TRIMMED POPS FOR SRN MS
OVERNIGHT TRYING TO DEPICT THE INCOMING COMPLEX A LITTLE BETTER WITH
50/50 VALUES IN NWRN CWFA. HAVE ALSO BOOSTED POPS AND LOWERED MAXES
FOR TUESDAY AS 18Z NAM/GFS RUNS COMING IN MUCH WETTER/SLIGHTLY
COOLER. NO CHANGE TO HEAT ADVISORY FOR NOW BUT WE COULD BE WATCHING
THE RETROGRADING UPPER ANTICYCLONE TAKING SHAPE MORE IN LINE WITH THE
ECMWF WHICH CARVES OUT A MAJOR LONGWAVE TROUGH OVER THE GREAT LAKES
AND MS VALLEY BY FRIDAY. /40/
PORTIONS OF THE PREVIOUS DISCUSSION: ANOTHER ELEMENT OF THE FORECAST
TO DISCUSS IS THE HEAT ADVISORY...WHICH HAS NOW BEEN SCALED BACK TO
MAINLY LOCATIONS WEST OF THE MISSISSIPPI RIVER. HERE...TEMPERATURES
WILL HAVE THE BEST OPPORTUNITY TO CLIMB UP NEAR THE CENTURY MARK WITH
HEAT INDICES RANGING BETWEEN 105-108 DURING THE AFTERNOON HOURS.
FURTHER EAST...DUE TO A COMBINATION OF CLOUDS...AFTERNOON CONVECTION...
AND WET GROUND CONDITIONS DUE TO MONDAYS GOOD COVERAGE OF SHOWERS
AND THUNDERSTORMS...TEMPERATURES LOOK TO ONLY CLIMB UP INTO THE LOWER
TO MID 90S. IN THESE AREAS THOUGH...HEAT INDICES IN SEVERAL PLACES
WILL STILL HOVER AROUND TO JUST ABOVE 100.
THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS BEGINNING WITH
WEDNESDAY. /19/
&&
.AVIATION...VFR CONDITIONS CURRENTLY BEHIND EARLIER MONDAY SHRA/TSRA
ACTIVITY. ANOTHER DISTURBANCE IN THE OZARKS WAS SETTING OFF ADDITIONAL
TSRA THAT WILL TRACK SEWD INTO ERN AR AND OUR DELTA REGION BEFORE 3 AM.
THIS COMPLEX SHOULD DRIVE INTO CENTRAL MS BY 09Z OR SO. AWAY FROM
ANY THUNDERSTORM ...BROKEN CEILINGS WILL STAY WELL ABOVE 5 KFT UNTIL
AFTER 08Z WHEN MVFR CONDITIONS DUE TO VISIBILITY RESTRICTIONS BEGIN
TO DEVELOP...ESPECIALLY IN AREAS THAT RECEIVED RAIN MONDAY. THE
FOG/MIST SHOULD DISSIPATE BY 14Z AND VFR CONDITIONS WILL RESUME UNTIL
SHRA/TSRA REDEVELOP. RAIN COVERAGE TUESDAY COULD IMPACT MOST OF THE
CENTRAL AND ERN TAF SITES AT ONE POINT OR ANOTHER DURING THE COURSE OF
THE DAY. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 91 75 95 / 52 44 29 29
MERIDIAN 70 91 73 95 / 19 49 29 27
VICKSBURG 74 93 74 95 / 38 33 22 25
HATTIESBURG 74 91 75 95 / 13 55 31 49
NATCHEZ 74 94 75 93 / 20 43 19 32
GREENVILLE 75 94 75 98 / 53 37 8 11
GREENWOOD 72 90 75 97 / 53 39 12 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARZ074-075.
&&Hazardous weather outlook, Jul 13, 3:33 PM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 333 PM CDT MON JUL 13 2009 MSZ018-019-025>066-072>074-142045- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 333 PM CDT MON JUL 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FEW STORMS MAY BECOME STRONG TUESDAY AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH WILL BE THE PRIMARY CONCERN. HOWEVER...HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING AND PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. FREQUENT DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. OUR WARM MOIST AIRMASS WILL DESTABILIZE WITH DAYTIME HEATING TUESDAY AND COMBINE WITH ANOTHER DISTURBANCE DROPPING IN FROM THE NORTHWEST TO RESULT IN THE DEVELOPMENT OF STRONG THUNDERSTORMS. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING AS AN UNSTABLE AND HUMID AIRMASS COMBINES WITH A SLOW MOVING FRONT AND UPPER LEVEL DISTURBANCE. PENNY TO QUARTER SIZED HAIL AND DAMAGING WINDS WILL ALL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THURSDAY. ARZ074-075-LAZ007>009-015-016-023>026-142045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- 333 PM CDT MON JUL 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE WESTERN HALF OF THE AREA TUESDAY THROUGH THURSDAY. HEAT INDICES WILL LIKELY TOP OUT BETWEEN 105 AND 110 DEGREES EACH DAY. HEAT ADVISORIES WILL LIKELY BE EXTENDED ACROSS THE AREA FOR THIS PORTION OF THE WORK WEEK. AN EXCESSIVE HEAT WARNING MAY BE NEEDED FOR A PORTION OF THE AREA BY WEDNESDAY IF DANGEROUS HEAT INDICES CAN BE REACHED AND TOP 110 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING AS AN UNSTABLE AND HUMID AIRMASS COMBINES WITH A SLOW MOVING FRONT AND UPPER LEVEL DISTURBANCE. PENNY TO QUARTER SIZED HAIL AND DAMAGING WINDS WILL ALL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:07 AM CDT | Flash Flood Warning | JAN | Yazoo | 113 min |
| Jul 14, 7:10 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Jul 14, 8:18 AM CDT | Flash Flood Warning | JAN | Yazoo | 117 min |
| Jul 14, 8:24 AM CDT | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Simpson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.